Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Child having abdominal pain, fever and vomiting. Not cured by levofloxacin. Any suggestion?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
My Child is 5 years old, she is under going stomach pain from last 7 days along with fever which is around 101 degree with voimiting, we consulted two doctors now and we are still facing issue. her stool examination reports states RBC- Absent, W.B.C - 1-2, OVA - Absent and CYST - Absent , she is taking Levofloxacin and metrogly from last 4 days along with fever oral she is not responding any stomach pain however the fever is continuing in every 7-8 hours...Kindly suggest how to go about as we are worried that after 5 days of continuos medicine she is not well...
Posted Fri, 8 Mar 2013 in Child Health
Answered by Dr. Grzegorz Stanko 12 minutes later

Thank you for the query.

Abdominal pain and vomiting does not have to be caused by digestive tract problem. In some cases symptoms. I do not know if it was checked, but if not, she should have her mouth and lymph nodes checked, and have urine analysis done. As the temperature has not gone away, the antibiotic is rather not effective and should be changed.
The other possibility is that this is digestive tract infection, and if so, Levofloxacine does not covers all bacterias. This medicine should be used with Metronidazole when treating bacterial infection of the digestive tract.
So it seem that you should go once again to your doctor.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Child having abdominal pain, fever and vomiting. Not cured by levofloxacin. Any suggestion? 24 minutes later
Doctor - Thanks so much...However here is the complete history of medicine that we have given to child in last 7 days - Problem started on 26-1-2013. we consulted the Doctor and he prescribed Darolac and Walyte (Oral suspension), we gave the same for 3 days.

Later, after 3 days - she had some throat infection and fever along with stomach pain but not that severe - so we thought to go to other doctor and she prescribed Metrogyl & Levofloxacin along with Cough Syrup & Fever oral suspension.

This we are giving her from last 4 she is not eating anything, Both the Doctors adviced not to feed milk and give only Rice, curd & Banana. that we are following.

She is now very week, fever is still there and we are continuously feeding her both the both mentioned medicine. My question is

1. Shall we continue giving these antibiotics
2. Shall we go back to first doctor, i think he was right in terms of medicine
3. Why there is fever ? after 7 days of antibiotics
4. Shall we stop medicine now ?

Doctor - kindly help as i am completely confused and my kid is in sereve pain....

Answered by Dr. Grzegorz Stanko 10 hours later

1. In my opinion you should visit your doctor and have this antibiotic changed to another, as usually the fever drops after a day or two of starting antibiotic. But you should ask your doctor and do not change it by yourself.
2.It is very hard to advise which doctor you should go to. Sometimes it just happens that the treatment does not give an effect, but this does not mean that the doctor was wrong.
3. The fever simply indicates the infection. It should disappear if the antibiotics would be chosen correctly. In your case, it seems like the infection is still there (like I have said before urine should be checked, throat and lymph nodes) and the antibiotic does not help.
4. Do not stop this medicines right away. Ask your doctor first.

If the stomach pain has raised after antibiotics, you should try probiotics along with antibiotics as every antibiotic destroys natural intestinal bacterias and impedes proper digestive tract function.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor